Alert archive / Alabama / Frost Advisories in 2009
Frost Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Oct 18, 2009, 6:11 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Oct 19, 2009, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2009, 6:11 AM CDT (11:11 UTC)
- In effect from
- Oct 19, 2009, 3:00 AM CDT
- Expired
- Oct 19, 2009, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 181111 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 611 AM CDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... .A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE SOUTHEASTERN STATES THROUGH TONIGHT. WITH A COLD DRY AIRMASS IN PLACE...LOW TEMPERATURES TONIGHT WILL FALL INTO THE MIDDLE 30S NORTH OF I-10. THE NEARLY CALM WINDS AND CLEAR SKIES WILL ALLOW SURFACES TO REACH FREEZING TEMPERATURES WITH AREAS OF FROST FORMING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-181915- /O.NEW.KMOB.FR.Y.0002.091019T0800Z-091019T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 611 AM CDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE SOUTHEASTERN STATES THROUGH TONIGHT. WITH A COLD DRY AIRMASS IN PLACE...LOW TEMPERATURES TONIGHT WILL FALL INTO THE MIDDLE 30S NORTH OF I-10. THE NEARLY CALM WINDS AND CLEAR SKIES WILL ALLOW SURFACES TO REACH FREEZING TEMPERATURES WITH AREAS OF FROST FORMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
000 WWUS74 KMOB 181919 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 219 PM CDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... .A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE SOUTHEASTERN STATES THROUGH TONIGHT. WITH A COLD DRY AIRMASS IN PLACE...LOW TEMPERATURES TONIGHT WILL FALL INTO THE MIDDLE 30S NORTH OF I-10. THE NEARLY CALM WINDS AND CLEAR SKIES WILL ALLOW SURFACES TO REACH FREEZING TEMPERATURES WITH AREAS OF FROST FORMING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-191100- /O.CON.KMOB.FR.Y.0002.091019T0800Z-091019T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 219 PM CDT SUN OCT 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE SOUTHEASTERN STATES THROUGH TONIGHT. WITH A COLD DRY AIRMASS IN PLACE...LOW TEMPERATURES TONIGHT WILL FALL INTO THE MIDDLE 30S NORTH OF I-10. THE NEARLY CALM WINDS AND CLEAR SKIES WILL ALLOW SURFACES TO REACH FREEZING TEMPERATURES WITH AREAS OF FROST FORMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS74 KMOB 191010 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 510 AM CDT MON OCT 19 2009 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT TODAY... .TEMPERATURES IN THE MIDDLE TO UPPER 30S EARLY THIS MORNING WILL CLIMB INTO THE MIDDLE 40S BY 10 AM. AREAS OF FROST OVER THE INLAND AREAS CAN BE EXPECTED UNTIL 9 AM. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-191400- /O.CON.KMOB.FR.Y.0002.000000T0000Z-091019T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 510 AM CDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES IN THE MIDDLE TO UPPER 30S EARLY THIS MORNING WILL CLIMB INTO THE MIDDLE 40S BY 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Oct 18, 5:30 AM CDT, 41 minutes earlier.
Area forecast discussion, Oct 18, 5:30 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SUN OCT 18 2009
.SHORT TERM [TODAY AND TONIGHT]...SKIES WILL CONTINUE TO CLEAR TODAY
AS MAIN UPPER TROF AXIS CONTINUES TO MOVE EAST OF THE CWFA. A
REINFORCING SHOT OF COLDER AIR WHICH MOVED ACROSS THE REGION THIS
MORNING COULD GIVE WAY TO AREAS OF FROST OVERNIGHT TONIGHT GENERALLY
NORTH OF THE I-10 CORRIDOR. 2 METER TEMPS ARE EXPECTED TO FALL TO
NEAR RECORD LOWS (MIDDLE 30S) BY EARLY MONDAY MORNING GENERALLY
NORTH OF THE I-10 CORRIDOR. HOWEVER...THE LIGHT WINDS AND CLEAR
SKIES WILL ALLOW SURFACE AREAS TO REACH FREEZING TEMPERATURES
ALLOWING FROST TO FORM. A FROST ADVISORY WILL BE ISSUED ACROSS OUR
INLAND AREAS FOR LATE TONIGHT. AFTERNOON TEMPS WILL RANGE FROM THE
LOWER 60S INLAND TO THE MID 60S CLOSER TO THE COAST. CONDITIONS WILL
CONTINUE TO FEEL COOL THIS MORNING DUE TO THE BRISK NORTHERLY WIND
FLOW OVER THE REGION. AS FOR TEMPS WENT CLOSE OR SLIGHTLY HIGHER
THAN THE MAVMOS FOR TODAY...OCCURRING MAINLY IN THE AFTERNOON OR
AFTER WINDS SUBSIDE TO 5 TO 10 MPH. FOR TONIGHT WENT VERY CLOSE TO
THE CURRENT MAVMOS AND ADJUSTED ACCORDINGLY WITH SURROUNDING
OFFICES. /32
[MONDAY THROUGH TUESDAY NIGHT]...BROAD UPPER RIDGE WILL REBUILD
ACROSS NORTHERN GULF REGION MONDAY AND TUESDAY...WHILE LARGE HIGH
PRESSURE CONTINUES TO DOMINATE THE SOUTHEAST STATES. CLEAR SKIES AND
A COOL DRY AIR MASS WILL PERSIST THROUGH MONDAY NIGHT. HIGH
TEMPERATURES ON MONDAY ACROSS THE FORECAST AREA WILL BE ABOUT 10
DEGREES BELOW NORMAL AND RANGE FROM 66 TO 70 DEGREES. LOW
TEMPERATURES MONDAY NIGHT WILL BE ABOUT 10 TO 15 DEGREES BELOW
NORMAL INLAND AREAS...AND RANGE FROM 35 DEGREES TO THE LOWER 40S
NORTH OF I-10...AND FROM THE MID 40S TO AROUND 5O DEGREES ACROSS THE
COASTAL SECTIONS. TEMPERATURES WILL MODERATE ON TUESDAY WITH HIGHS
BACK NEAR NORMAL...MIDDLE 70S. LOWS TUESDAY NIGHT WILL BE ABOUT 6 TO
10 DEGREES WARMER ACROSS THE BOARD COMPARED TO MONDAY NIGHT. /22
.LONG TERM [WEDNESDAY THROUGH SUNDAY]...HIGH TEMPERATURES WILL
RETURN TO NEAR NORMAL THROUGH THURSDAY...BUT LOWS WILL STAY ABOVE
NORMAL DUE TO INCREASED CLOUD COVER FROM THE WEST. SURFACE RIDGE
ACROSS THE SOUTHEAST STATES WILL PERSIST INTO WEDNESDAY...KEEPING
THE AREA RAIN-FREE. THE SURFACE AND UPPER RIDGES WILL WEAKEN ON
THURSDAY IN RESPONSE TO ANOTHER UPPER TROUGH AND SURFACE COLD FRONT
APPROACHING FROM THE NORTHWEST. ENOUGH MOISTURE WILL RETURN ON THE
BACKSIDE OF THE SURFACE RIDGE TO FUEL SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS LATE IN THE WEEK. A BAND OF NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS MAY FORM AHEAD THE COLD FRONT LATE THURSDAY
INTO FRIDAY...WITH THE POSSIBILITY OF LOCAL HEAVY RAINS. CURRENT
TIMING HAS THE COLD FRONT MOVING THROUGH THE REGION FRIDAY
NIGHT...FOLLOWED BY A COOL DRY WEEKEND. /22
&&
.MARINE...A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THIS
MORNING WILL BEGIN TO GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT.
AS A RESULT WILL CONTINUE WITH A SMALL CRAFT ADVISORY FOR ALL MARINE
ZONES THROUGH 1 PM THIS AFTERNOON...FOLLOWED BY EXERCISE CAUTION FOR
THE COASTAL WATERS OUT TO 20 NM INCLUDING ALL BAYS AND SOUNDS
THROUGH TONIGHT...CONTINUING THE SMALL CRAFT ADVISORY FOR THE
OFFSHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA...20 TO 60 NM OUT
FOR THIS AFTERNOON AND TONIGHT. SLIGHTLY HIGHER WIND GUSTS CAN BE
EXPECTED FOR ALL MARINE ZONES FROM MIDNIGHT TO SUNRISE MONDAY
MORNING DUE TO COLD AIR DRAINAGE. A LIGHT TO MODERATE NORTHEAST TO
EAST FLOW WILL CONTINUE THROUGH MIDWEEK...BECOMING SOUTHEAST AND
BUILDING FROM MID WEEK THROUGH THURSDAY IN ADVANCE OF A COLD FRONT
WHICH IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE FRIDAY INTO
SATURDAY. /32
&&
.AVIATION [12Z ISSUANCE]...VFR CONDITIONS FOR ALL SITES THROUGH
TONIGHT. GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH EARLY TODAY
THEN DECREASE TO 5 TO 10 KNOTS BY THIS AFTERNOON AND TONIGHT./32
&&
.FIRE...A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA
THROUGH TONIGHT...AND THEN BEGIN TO MODERATE ON SUNDAY AS NORTHERLY
FLOW WEAKENS AS SURFACE HIGH PRESSURE PASSES NORTH OF THE AREA.
DISPERSION VALUES WILL ALSO BE HIGH TODAY...AND A RED FLAG WARNING
REMAINS IN EFFECT THIS AFTERNOON FOR NORTHWEST FLORIDA WHERE LOWEST
RELATIVE HUMIDITIES MAY REACH 30 TO 35 PERCENT. HIGHER MOISTURE
LEVELS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ALL
RETURN ON THE BACKSIDE OF THE SURFACE RIDGE AFTER THE MIDDLE OF NEXT
WEEK. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 40 69 44 / 00 00 00 00
PENSACOLA 65 43 70 47 / 00 00 00 00
DESTIN 64 48 67 53 / 00 00 00 00
EVERGREEN 61 35 67 34 / 00 00 00 00
WAYNESBORO 63 36 68 37 / 00 00 00 00
CAMDEN 61 37 67 35 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY FROM 3 AM MONDAY TO 9 AM MONDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 1 PM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FROST ADVISORY FROM 3 AM MONDAY TO 9 AM MONDAY FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
RED FLAG WARNING FROM 1 PM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...FROST ADVISORY FROM 3 AM MONDAY TO 9 AM MONDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 18, 5:45 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SUN OCT 18 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT SUN OCT 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG NORTHERLY WIND FLOW AND HIGH SEAS OVER THE MARINE AREA WILL CONTINUE TO GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER NEAR SHORE WATERS OUT TO 20 NM THROUGH EARLY THIS AFTERNOON AND THE OFFSHORE WATERS FROM 20 TO 60 NM OUT THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS ALONG AND NORTH OF A LINE FROM WIGGINS MISSISSIPPI TO CRESTVIEW FLORIDA COULD SEE AREAS OF FROST EARLY MONDAY MORNING AS LOW TEMPERATURES DIP INTO THE MID 30S. A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST LATE WEDNESDAY INTO THURSDAY IN ADVANCE OF NEXT COLD FRONT APPROACHING FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:41 PM CDT | Gale Warning | MOB | 7 hr |
Nearby
Frost Advisories in Alabama, 2009Frost Advisories in Mississippi, 2009Frost Advisories in Florida, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.